Common Mirtazapine Withdrawal Symptoms – Mirtazapine/ Remeron is a prescribed medication to help treat depression. However, patients using the antidepressant are at high risk of experiencing withdrawal symptoms when they stop taking their prescription.
If you or a loved one is affected by this, the following are the common symptoms and how to manage them.
Factors Influencing Remeron Withdrawal
You can undergo withdrawal symptoms when you stop taking the medication. Mirtazapine withdrawal may be mild or severe depending on the dosage, prescription duration, tapering method, and individual physiology.
For instance, if you took it for a long time, it will be more challenging for the system to recover from the drug since it now heavily relies on it to function. Similarly, patients using higher doses will experience more severe withdrawal symptoms.
Luckily, tapering will help reduce withdrawal as the body slowly starts adjusting. Also, note that since each patient’s body is different, the severity of the symptoms usually varies. If you often exercise, eat healthy foods and take a lot of water, you will recover faster than other patients.
Mirtazapine Withdrawal Symptoms
The symptoms you experience after stopping Remeron medication can be physical or psychological. Patients usually don’t suffer from all of them as they differ based on factors. It will vary in severity, and the timeline may be different by case.
The common psychological Mirtazapine Withdrawal effects are anxiety, reduced appetite, depression, sleep changes, reduced concentration, and crying spells. Not using the drug can interfere with the body’s serotonin levels and other neurotransmissions, leading to irritability, mood swings, and reversal to depression.
The result is increased nervousness and depersonalization, making the patient feel worse than when they started the prescription. These Mirtazapine withdrawal symptoms may seem mild but should still be taken seriously, or they can cause underlying complications.
A patient may also have somatic symptoms like fatigue, diarrhoea, headaches, profuse sweating, dizziness, nausea, increased heart palpitations, and itching. If you notice any of these symptoms, experts advise that you seek immediate medical attention to avoid escalation.
How Long Does Remeron Withdrawal Last?
When you stop the medication, you must give your body time to revert to the normal neurotransmitter levels. It explains why doctors always recommend gradual tapering when you experience any Mirtazapine withdrawal symptoms and slowly reduce your dosage instead of stopping.
The timeline for the symptoms usually varies based on the individual and the dosage. If you opt for tapering, it can last some months, but typically, the symptoms stop within several weeks or a month as long as you follow the doctor’s instructions.
How To Manage Mirtazapine Withdrawal Symptoms
The recommended way to deal with the symptoms is gradually reducing the Mirtazapine dosage each month. Experts advise lowering the level by 10% every month, which will be faster and more effective if you have a lower dosage.
Thankfully, the symptoms often last some weeks, and your body will soon adjust. While tapering, you can lead a healthy lifestyle by eating healthy, exercising, and socializing. This way, recovering will be quick, and you will soon get back on your feet.
Seek Professional Help
The withdrawal symptoms can be challenging, but an expert can help you manage and speed up your recovery. Talk to a medical professional before stopping Remeron medication or when you start experiencing the psychological and physical withdrawal effects.